Vol. 96, No. 1, 1981

Recent Issues
Vol. 329: 1  2
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Round trinomials

Richard W. Marsh, William H. Mills, Robert L. Ward, Howard Rumsey and Lloyd Richard Welch

Vol. 96 (1981), No. 1, 175–192

Let F(x) be a polynomial of degree D. We say that F(x) is round if all its irreducible factors have relatively small degree (e.g., bounded by a small multiple of log D). In the present paper we introduce new methods for the study of round polynomials. Using these methods we prove the existence of many classes of round trinomials over GF(2), including all the previously known ones as well as many new ones.

Mathematical Subject Classification 2000
Primary: 12C05, 12C05
Secondary: 94B99
Received: 30 January 1980
Published: 1 September 1981
Richard W. Marsh
William H. Mills
Robert L. Ward
Howard Rumsey
Lloyd Richard Welch